Almost Global Existence for the Prandtl Boundary Layer Equations

Mihaela Ignatova, Vlad Vicol

Research output: Contribution to journalArticle

Abstract

We consider the Prandtl boundary layer equations on the half plane, with initial datum that lies in a weighted H1space with respect to the normal variable, and is real-analytic with respect to the tangential variable. The boundary trace of the horizontal Euler flow is taken to be a constant. We prove that if the Prandtl datum lies within (Formula presented.) of a stable profile, then the unique solution of the Cauchy problem can be extended at least up to time (Formula presented.).

Original languageEnglish (US)
Pages (from-to)809-848
Number of pages40
JournalArchive for Rational Mechanics and Analysis
Volume220
Issue number2
DOIs
StatePublished - Jan 1 2016

    Fingerprint

ASJC Scopus subject areas

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering

Cite this